Distribution properties of polymononucleotide repeats in molluscan genomes.

Détails

ID Serval
serval:BIB_FAC358493C7B
Type
Article: article d'un périodique ou d'un magazine.
Collection
Publications
Titre
Distribution properties of polymononucleotide repeats in molluscan genomes.
Périodique
Journal of Heredity
Auteur(s)
Pérez M., Cruz F., Presa P.
ISSN
0022-1503
Statut éditorial
Publié
Date de publication
2005
Peer-reviewed
Oui
Volume
96
Numéro
1
Pages
40-51
Langue
anglais
Résumé
A total of 635 DNA sequences from 35 species of mollusks were used as taxonomic support to investigate several distribution features of polymononucleotides in genomic regions of different functionality. We show that all polymononucleotide types in mollusks fit to expectations in exons but not in nonexonic regions, in agreement with a leading role of negative selection on expansions/contractions of transcription-linked poly-(A/T) repeats. The fit of all repeat length types to an exponential decay precludes the existence of a threshold size for replication slippage, a popular but unsatisfactorily explained concept in mutation models for single repeats. The genomic density of poly-(A/T) repeats is not correlated with the DNA content of species, suggesting that the differential density of repeats between species could be better explained by the species-specific performance of its repair mechanisms. This research allows a better understanding of the distribution patterns of single repeats in eukaryotes.
Mots-clé
Animals, Computational Biology/methods, DNA/genetics, DNA, Intergenic/genetics, Exons/genetics, Genome, Introns/genetics, Microsatellite Repeats, Mollusca/genetics, Poly A/analysis, Poly C/analysis, Poly G/analysis, Poly T/analysis, Untranslated Regions/genetics
Pubmed
Web of science
Open Access
Oui
Création de la notice
11/03/2008 7:37
Dernière modification de la notice
20/08/2019 16:26
Données d'usage